Forum

Help

Hi I have been on tec now for almost two years and the only side affect is the odd flush once or twice a week. But in about the last two weeks I seem to be having gastric issues, bad stomach cramps bloating very windy and extreme runs!!! To the point that I am having to use the loo at work for a number two! And I normally would never do that can only use my own loo! I also have have had to leave work early twice because of cramping and been uncomfortable and feeling sick. I am not ill and it doesn’t happen every day but as I write this I have had to leave work early because of it! I can’t keep loosing time at work they already are onto me because of my attendance! Is there anything out there that helps that you guys have tried?

Thanks for listening and any advice given, em

hi em

i’m worried that your employers don’t seem to be making allowances for your ms.

tecfidera is one of the best meds but it has side effects.

maybe you could ask your ms nurse to write a letter explaining this.

the disability discrimination act should be called into play.

also the gastric issues are temporary.

good luck

carole x

Hi Em,

What about Access to Work, Get support in work if you have a disability or health condition (Access to Work) - GOV.UK loads of benefits; and they will give a gentle reminder to your employers about their responsibilities.

George

1 Like

Hi thanks for that my team are really good with me and understand but the bigger bosses just send me to oc health!!! They did get a letter back stating the health act, I think some of it comes from me! I’m paranoid about what people think of the time I have off! I’m also struggling with fatigue again cos the wonderful weather in England has upped its game and is nice and hot! lol I don’t get on with the heat as many of us don’t.

I just think it’s odd how after almost two years of tec I get this side affect, but I agree and it is a fantastic drug as there were no changes on my last MRI and only one new lesion on my spine so I’m happy with that :slight_smile:

I’ll admit I know next to nothing about Tec,but just a thought - we often accuse the medical professionals of dismissing everything saying it’s down to our MS, but we are guilty of it too,

If this has just occurred after two years on Tec, could it be something else? A run of the mill tummy bug? A touch of food poisoning?

totally agree with AngC. I would guess that if you’ve been on something for two years than it wouldn’t cause the type of symptoms you describe.

There are lot of weird and wonderful gastric bugs - some short lived some linger. Ask your g.p. for some tests.